MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC141000
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2013, this patient underwent an endovascular treatment for abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis.On an unknown date, aneurysm enlargement was noted.Approximately two years before the time of reporting, the patient received embolization of the inferior mesenteric artery for a type ii endoleak.(this event has been separately reported in report# 2953161-2024-01215).On (b)(6) 2024, a follow-up ct scan showed further aneurysm enlargement and a suspected type ib endoleak on the right side.An additional treatment was indicated.On (b)(6) 2024, preliminary embolization of the right internal iliac artery was performed.An angiography during procedure showed another type of endoleak (suspected type ia, type iiia or type iiib).On (b)(6) 2024, a reintervention was performed.An aortic extender was placed at the proximal side and a contralateral leg was placed at the right distal side and connection site of the previous devices.Also, another contralateral leg was placed on the left side to reline the previous ipsilateral leg just in case.There was no more obvious endoleaks.The patient tolerated the procedure.The reporting physician commented as follows: the endoleak found on (b)(6) 2024 was probably type ia or type iiia.Type iiib was unlikely.
 
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device remains implanted.Return not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: codes for investigation findings and investigation conclusion were updated to c19, and d15 and d12, respectively, to reflect results of investigation.H6: code b14: a review of the manufacturing records indicated the lot met pre-release specifications.H6: code b15: the imaging evaluation performed by a clinical imaging specialist showed the following: one dicom imaging time point and 5 radiographic jpeg images available for evaluation: post-implantation cta dated (b)(6) 024.Post-implantation cta imaging dated (b)(6) 2024 shows: ¿ the length from the left renal artery (lra) to the proximal circumferential device appears to be 29mm, by outer curve length.¿ aortic angulation just distal to the lra and proximal to the proximal end of the device appears to be 72.6°.¿ proximal abdominal aortic diameters distal to the left renal artery: - aortic diameter just distal to the lra appears to be 16.7mm.- an aortic diameter between these diameters given is 24.0mm.- aortic diameter ~29mm distal to the lra appears to be 26.0mm, by average diameter.¿ axial images of the abdominal aorta, distal to the aortic angulation, in the dta show: - aortic diameters appear to range from 24.0mm ¿ 27.2mm.- contrast is visualized outside the implanted device.- this finding suggests there is a proximal type i endoleak.(type ia) ¿ right common iliac artery images show: - the contralateral leg extends into the rci.- there appears to be ~4mm of contralateral leg seal in the rci.- the length from the rci ostium to the right iliac bifurcation appears to be 17.3mm, by centerline.(~22mm, by outer curve length) - maximum rci diameter appears to be 17.6mm.- the length from the distal contralateral leg to the right iliac bifurcation appears to be 13mm, by centerline.Diameters appear to range from 13mm (in the distal device) -14.9mm.- there appears to be contrast outside the contralateral leg in the abdominal aortic aneurysm sac.- findings confirm a distal type i endoleak.(type ib) ¿ maximum abdominal aortic aneurysm diameter on (b)(6) 2024 appears to be 62.0mm x 71.9mm.Cannot confirm aneurysm growth with one time point.5 ¿ radiographic jpegs provided also for evaluation: ¿ all annotations on the jpeg images completed before submitting to gore.¿ no name, date(s), or time-stamps on the images.¿ one image shows contrast outside the implanted devices.Cannot confirm by this image alone.However, this finding correlates with contrast in the aneurysm sac from the distal type i endoleak on the dicom imaging.¿ another image shows contrast visualized in the abdominal aortic aneurysm sac near the contralateral leg.This image alone would not confirm a distal type i endoleak.Two other images appear to show contrast in a set of lumbar arteries that communicate with contrast in the aneurysm sac.Suggestive of a type ii endoleak, however, cannot confirm ante grade or retrograde flow with these images.H6: code d12: according to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: endoleak.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tatsuya sato
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20073338
Report Number3007284313-2024-03459
Device Sequence Number6404739
Product Code MIH
UDI-Device Identifier00733132609949
UDI-Public00733132609949
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Catalogue NumberPXC141000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale